Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 14, 2018, 3:01 PM CDT for Mobile County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 3:01 PM CDT (20:01 UTC)
- Expired
- Jun 14, 2018, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 30 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WWUS84 KMOB 142001
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
301 PM CDT THU JUN 14 2018
ALZ261-263-142030-
Mobile Central AL-Mobile Inland AL-
301 PM CDT THU JUN 14 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 330 PM CDT...
At 301 PM CDT, the strong thunderstorm was located over Chunchula, or
6 miles northwest of Satsuma, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Downtown Mobile, Prichard, Saraland, Chickasaw, Satsuma, Creola,
Chunchula, Axis, I65 And I165 and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3085 8828 3101 8818 3090 8789 3091 8793
3088 8790 3089 8798 3088 8798 3088 8795
3085 8796 3088 8793 3085 8795 3088 8791
3081 8794 3081 8799 3079 8796 3077 8799
3076 8798 3078 8796 3068 8803
TIME...MOT...LOC 2001Z 298DEG 8KT 3090 8816
$$
05/RRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 12:46 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 12:46 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1246 PM CDT Thu Jun 14 2018 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...Early afternoon water vapor imagery and model height analysis indicate a weak upper level low drifting across southwest AL. An associated complex of showers and a few thunderstorms have impacted interior portions of southwest and south central AL through the morning, with some localized heavy rainfall amounts noted across portions of Clarke, Wilcox, Monroe, and Conecuh counties. Other scattered to numerous showers and storms are developing near the FL panhandle coast. Little change to the overall forecast reasoning through the rest of the afternoon. A deeply moist airmass with precipitable water values around 2 inches will remain entrenched over the forecast area underneath the upper level low and trough axis this afternoon, and expect continued development of scattered to numerous showers and thunderstorms across the region. We will trend POPs in the 60-70% (numerous coverage) range across most of the CWA this afternoon. We made a few slight adjustments to forecast highs based on observed trends. /21 && .AVIATION... 18Z issuance...Scattered to numerous SHRA and TSRA will continue to develop across the region this afternoon into early this evening. Expect associated MVFR to perhaps localized IFR conditions and brief gusty winds in and near convection. VFR is otherwise generally expected to prevail outside of SHRA/TSRA. Generally light west to northwest winds are expected, except possibly becoming light south to southwest near the immediate coast late this afternoon into early this evening. /21 && .PREV DISCUSSION... /issued 625 AM CDT Thu Jun 14 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...An upper system organizes over the area, bringing an extended period of shra/tsra. General upper MVFR/low end VFR CIGs/VISBYs expected, with TEMPO drops to low end MVFR levels. At times, impact to operations expected, both in approaches and locally. /16 PREV DISCUSSION... /issued 454 AM CDT Thu Jun 14 2018/ NEAR TERM /Now Through Thursday night/...Today, shortwave energy moves into an upper trough centered just northwest of the forecast area today, organizing into an upper low centered over/near the forecast area. With a soupy airmass in place over the area (precip h20 values generally around 2"), well above seasonal chances of rain are indicated as the upper low meanders around over the area, along with below seasonal highs for today. With the soupy airmass, the thunderstorms developing today are expected to be efficient rain producers. At this point, sections of the forecast area are along and north of Highway 84 may be a problem, with 1hr FFG values around 2". Also, urbanized areas along the coast may see ponding of water. Looking at models soundings across the area, the thunderstorms developing today will be moving, so stationary storms, and very high localized rainfall totals are not likely. Do feel there will be localized ponding of water, maybe even a FFW or two issued this afternoon into tonight, especially over areas that see a strong thunderstorms or two crossing in short order. Am concerned that the area will see the accumulating effects of the rain, though. With summer growth in full effect, some mitigation of the rainfall amounts is expected. At this point, am not issuing a watch, but do feel that an eye kept on rainfall amounts next few days will be wise. /16 SHORT TERM /Friday Through Saturday night/...A weak upper level low persists over the western Gulf with weak ridging in the upper levels across the central and eastern Gulf. The weak mid to upper level low that developed in the near term will persist across the region through the early part of the weekend. This low will begin to slowly drift to our north through the day on Saturday as the mid level ridge builds into the Southeast. Surface high pressure over the western Atlantic continues to nudge west into the eastern Gulf over the weekend. This pattern will allow onshore flow to persist and allow PWATs to rise to a very moist 2.0-2.3 inches. Scattered to numerous showers and storms will continue through Friday and Saturday. These showers and storms will be very efficient rainmakers, so heavy rainfall may lead to localized flooding (especially where storms train over the same spot). As advertised all week, a few strong storms will be possible in the late afternoon and early evening with frequent lightning and heavy rainfall as the primary threats. Afternoon high temperatures will likely only top out in mid to upper 80s on Friday (thanks to the rain and cloud cover) with slightly warmer temperatures by Saturday afternoon. Expect the very muggy evenings to continue as temperatures only drop into the 70s. 07/MB LONG TERM /Sunday Through Wednesday/...By the latter part of the weekend, the weak mid to upper level low will lift well north of the region and the mid level ridge will build into the eastern half of the CONUS through the early part of the work week. Surface high pressure over the western Atlantic continues to nudge west into the forecast area through this period as well. Onshore flow persists in the long term, although PWATs slightly drop to near 1.8-2.0 inches early in the week. Scattered to numerous showers and storms expected on Sunday afternoon with frequent lightning and heavy rainfall as the primary threats. Coverage of showers and storms should drop on Monday and Tuesday with the mid level ridge overhead, leading to warmer temperatures across the area. 07/MB MARINE...A surface ridge over the northern Gulf will last into the weekend, then shift north as a surface trough develops along the Mexican coast. This developing surface trough will tighten the pressure gradient over the western Gulf, with guidance advertising increased wave heights/swell moving into our coastal waters beginning late Saturday night and lasting into Monday as a result. Not quite exercise caution levels, but may impact activities over open Gulf waters this weekend, especially for small craft. Guidance has backed off on increased swell moving over area coastal waters today, so have backed off in impacts to area beaches for today. With the increased swell/wave heights this weekend, at a minimum, a moderate risk of rip currents is indicated, with a good chance of a high risk. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 14, 6:26 AM CDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 626 AM CDT Thu Jun 14 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-151130- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 626 AM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Showers and thunderstorms are expected through tonight. A few strong storms may bring damaging winds, and possible small hail. Locally heavy rains may bring ponding of water on roads and low lying areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe thunderstorms are possible each afternoon into the evening. Damaging winds and frequent lightning are the primary threats. Small hail will also possible in the stronger storms. Ponding of water on roads and low lying areas are also possible in the stronger storms. Increasing onshore winds and an increasing tidal cycle will bring an increasing chance of dangerous rip currents Saturday night into Monday. GMZ630>632-634>636-650-655-670-675-151130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 626 AM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. A chance of thunderstorms is expected over area coastal waters. Locally higher winds and seas will be likely in and near storms. Waterspouts are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected each day over area coastal waters. Locally higher winds and seas will be likely in and near storms. Waterspouts are also possible.
In the hours before
Special weather statement, Jun 14, 12:54 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
1254 PM CDT THU JUN 14 2018
FLZ205-206-141830-
Okaloosa Inland FL-Okaloosa Coastal FL-
1254 PM CDT THU JUN 14 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 130 PM CDT...
At 1254 PM CDT, the strong thunderstorm was located near Wright,
moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8667 3057 8669 3059 8639 3046 8639
3046 8638 3039 8638 3040 8639 3037 8640
TIME...MOT...LOC 1754Z 265DEG 25KT 3049 8660Special weather statement, Jun 14, 3:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
301 PM CDT THU JUN 14 2018
ALZ261-263-142030-
Mobile Central AL-Mobile Inland AL-
301 PM CDT THU JUN 14 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 330 PM CDT...
At 301 PM CDT, the strong thunderstorm was located over Chunchula, or
6 miles northwest of Satsuma, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Downtown Mobile, Prichard, Saraland, Chickasaw, Satsuma, Creola,
Chunchula, Axis, I65 And I165 and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3085 8828 3101 8818 3090 8789 3091 8793
3088 8790 3089 8798 3088 8798 3088 8795
3085 8796 3088 8793 3085 8795 3088 8791
3081 8794 3081 8799 3079 8796 3077 8799
3076 8798 3078 8796 3068 8803
TIME...MOT...LOC 2001Z 298DEG 8KT 3090 8816
05/RRThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:19 AM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| Jun 14, 4:42 PM CDT | Special Weather Statement | MOB | Clarke | 48 min |
| Jun 14, 5:35 PM CDT | Special Weather Statement | MOB | Clarke | 55 min |
| Jun 14, 6:11 PM CDT | Special Weather Statement | MOB | Choctaw | 64 min |
| Jun 14, 12:54 PM CDT | Special Weather Statement | MOB | Okaloosa | 36 min |
| Jun 13, 7:29 PM CDT | Special Weather Statement | MOB | Stone | 31 min |
| Jun 13, 7:59 PM CDT | Special Weather Statement | MOB | Stone | 46 min |
| Jun 13, 8:12 PM CDT | Special Weather Statement | MOB | George | 48 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.